Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 31, 2018, 10:32 PM CDT for Howell County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 10:32 PM CDT (03:32 UTC)
- Expired
- Jun 1, 2018, 4:16 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Howell County, MO
The radar
The Springfield radar (KSGF), 148 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2032 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.3
The text
As transmitted.
389 WGUS53 KSGF 010332 FFWSGF MOC091-010930- /O.NEW.KSGF.FF.W.0020.180601T0332Z-180601T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Springfield MO 1032 PM CDT THU MAY 31 2018 The National Weather Service in Springfield has issued a * Flash Flood Warning for... Southern Howell County in south central Missouri... * Until 430 AM CDT * At 1030 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to 2.5 inches of rain has already fallen. Flash flooding is expected to begin shortly. * Creeks, streams, and low water crossings will be especially susceptible to the dangers of flash flooding. Locations in the warning include... South Fork... Lanton... Moody... Caulfield... This warning includes but is not limited to the following low water crossings... Highway 142 at The Spring River west of Lanton... Highway 142 at The Bennetts River west of Moody... Route K, 3 miles southwest of Pottersville... Highway 142 at Myatt Creek 4 miles east of Lanton... and Route JJ at The Spring River just south of Highway 160. Additional rainfall amounts of two inches will occur in part of the warning area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3670 9212 3657 9167 3650 9167 3650 9212 $$ DSA
1 follow-up statement
780 WGUS73 KSGF 010916 FFSSGF Flash Flood Statement National Weather Service Springfield MO 416 AM CDT FRI JUN 1 2018 MOC091-010922- /O.CAN.KSGF.FF.W.0020.000000T0000Z-180601T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Howell MO- 416 AM CDT FRI JUN 1 2018 ...THE FLASH FLOOD WARNING FOR SOUTHERN HOWELL COUNTY IS CANCELLED... ...The Flash Flood Warning has been replaced with a Flood Warning... Rapidly rising water and flash flooding are no longer expected. However flood waters will linger in low lying areas through mid morning. Please continue to heed any remaining road closures. LAT...LON 3670 9212 3657 9167 3650 9167 3650 9212 $$ Terry
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:08 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 31, 6:08 PM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Springfield MO 608 PM CDT Thu May 31 2018 .SHORT TERM...(This evening through Friday) Issued at 123 PM CDT Thu May 31 2018 A strongly unstable airmass resided over the Missouri Ozarks region this afternoon. A few boundaries were located across the area. This boundaries in conjunction with an incoming wave from Kansas will help to initiate strong to severe storms this afternoon and evening primarily along and southeast of Interstate 44. All modes of severe weather are possible with this activity with potential for significant hail up to tennis ball size. The most intense storms will occur across south central missouri or southeast of Interstate 44. Most of the storms will move southeast of the area by 10pm. Mid level heights rise on Friday with high temps soaring into the lower 90s at most locations. Heat Indicies will approach the low 100s across western Missouri. No precipitation is expected. .LONG TERM...(Friday Night through Thursday) Issued at 123 PM CDT Thu May 31 2018 Attention then turns to Saturday as a mid level shortwave moves east across Nebraska and Iowa. A complex of storms looks to form to our northwest Friday night and move southeast toward northern Missouri by early Saturday morning. Will then need to monitor left over boundaries as GFS is showing ML capes over 4000j/kg over the eastern half of the area Saturday afternoon. If storms form they would likely become severe, forecast trends will need to be monitored for Saturday afternoon. Northwest flow pattern will develop through next Tuesday with generally dry weather until a passing wave brings rain chances next Wednesday. High temps will remain in the 80s to around 90. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 602 PM CDT Thu May 31 2018 For the 00z TAFS, outflow boundary which has been instigator in storm development this afternoon and evening was south of JLN/SGF and not expecting anything at their terminals through the period. For BBG, storms a bit too close to not at least mention with a vcts wording, but probably will not keep in for more than the first two hours of the forecast. Have thrown in some MVFR conditions between 11z-14z with some light fog developing in almost calm wind field. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Lindenberg
Hazardous weather outlook, May 31, 8:38 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 838 PM CDT Thu May 31 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 838 PM CDT Thu May 31 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Strong to severe thunderstorms will continue, mainly across south central Missouri through the late evening. Large hail to the size of golf balls, and damaging straight line winds up to 60 mph will be possible with the stronger storms. In addition, very heavy rainfall moving across the same locations could lead to some localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of thunderstorms is expected on Saturday, mainly over the eastern Missouri Ozarks. A few strong to severe storms will be possible. Afternoon heat index values will reach near 100 degrees Friday and Saturday afternoons especially along and west of the Interstate 49 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, May 31, 9:31 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 2 E LICKING 37.50N 91.82W
05/31/2018 TEXAS MO LAW ENFORCEMENT
MINOR DAMAGE (SMALL OUTBUILDING, A/C UNIT,
OUTDOOR FURNITURE) AND NO INJURIES. NO TREE
DAMAGE. DELAYED REPORT.
&&
TEOLocal storm report, May 31, 9:37 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 2 E LICKING 37.50N 91.82W
05/31/2018 TEXAS MO LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
E LICKING. MINOR DAMAGE (SMALL OUTBUILDING,
A/C UNIT, OUTDOOR FURNITURE) AND NO
INJURIES. NO TREE DAMAGE. DELAYED REPORT.
TIME ESTIMATED BASED ON RADAR.
&&
TEOLocal storm report, May 31, 9:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG ROCKAWAY BEACH 36.70N 93.16W
05/31/2018 TANEY MO PUBLIC
TREES DOWN AND BOAT DOCKS MOVED AND BROKEN
LOOSE. TIME ESTIMATED BASED ON RADAR.
DELAYED REPORT VIA FACEBOOK.
&&
TEOLocal storm report, May 31, 9:49 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG FORSYTH 36.69N 93.12W
05/31/2018 TANEY MO FIRE DEPT/RESCUE
FORSYTH FIRE DEPARTMENT REPORTED A ROOF
COLLAPSE DUE TO HEAVY RAIN FALL AND A WEAKEN
STRUCTURE. DELAYED REPORT.
&&
TEOLocal storm report, May 31, 10:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HEAVY RAIN TECUMSEH 36.59N 92.29W
05/31/2018 U0.00 INCH OZARK MO TRAINED SPOTTER
TECUMSEH FD SPOTTER REPORTS EXTREMELY HEAVY
RAINS WITH 45 MPH WINDS.
&&
TEOLocal storm report, May 31, 10:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND GST TECUMSEH 36.59N 92.29W
05/31/2018 E50 MPH OZARK MO FIRE DEPT/RESCUE
TECUMSEH FD REPORTS STEADY WINDS AT 50 MPH.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 18 min |
| May 31, 7:03 PM CDT | Tornado Warning | SGF | Dent, Shannon, Texas | 27 min |
| May 31, 7:04 PM CDT | Special Weather Statement | SGF | Wright | 41 min |
| May 31, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 52 min |
| May 31, 7:10 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 4 hr |
| May 31, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 14 min |
| May 31, 7:16 PM CDT | Flash Flood Warning | SGF | Shannon | 4 hr |
| May 31, 7:16 PM CDT | Special Weather Statement | SGF | Douglas | 44 min |
| May 31, 7:19 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 26 min |
| May 31, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 51 min |
| May 31, 7:35 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 40 min |
| May 31, 7:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 50 min |
| May 31, 7:55 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 50 min |
| May 31, 7:57 PM CDT | Flash Flood Warning | SGF | Douglas, Wright | 4 hr |
| May 31, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 13 min |
| May 31, 7:59 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 11 min |
| May 31, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 44 min |
| May 31, 8:09 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 5 hr |
| May 31, 8:11 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 49 min |
| May 31, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 14 min |
| May 31, 8:21 PM CDT | Special Weather Statement | SGF | Christian | 39 min |
| May 31, 8:24 PM CDT | Flash Flood Warning | SGF | Ozark | 5 hr |
| May 31, 8:38 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 32 min |
| May 31, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 50 min |
| May 31, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 32 min |
| May 31, 8:53 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 25 min |
| May 31, 9:01 PM CDT | Special Weather Statement | SGF | Douglas | 44 min |
| May 31, 9:11 PM CDT | Special Weather Statement | SGF | Dent | 49 min |
| May 31, 9:17 PM CDT | Special Weather Statement | SGF | Ozark | 43 min |
| May 31, 9:22 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 53 min |
| May 31, 9:28 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 26 min |
| May 31, 9:45 PM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 6 hr |
| May 31, 10:12 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 48 min |
| May 31, 10:45 PM CDT | Special Weather Statement | SGF | Lawrence | 45 min |
| May 31, 11:19 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 41 min |
| Jun 1, 12:04 AM CDT | Special Weather Statement | SGF | Barry | 41 min |
| Jun 1, 1:22 AM CDT | Areal Flood Warning | SGF | Ozark | 9 hr |
| Jun 1, 4:12 AM CDT | Areal Flood Warning | SGF | Howell | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.